Format

Send to

Choose Destination
Am J Gastroenterol. 1992 Nov;87(11):1654-7.

Pulmonary infiltrates and skin pigmentation associated with sulfasalazine.

Author information

1
Third Department of Internal Medicine, Mie University School of Medicine, Tsu City, Japan.

Abstract

A patient with ulcerative colitis developed skin pigmentation and diffuse pulmonary shadowing without respiratory symptomatology, while taking sulfasalazine. The clinical picture and radiological abnormalities disappeared spontaneously on discontinuation of the drug. Histopathological studies from specimens taken by transbronchial biopsy showed bronchiolitis obliterans with fibrosing alveolitis. Sulfasalazine-induced lung disorder is an extremely rare entity which must be considered in all ulcerative colitis patients while on sulfasalazine therapy, despite the absence of pulmonary symptomatology.

PMID:
1359782
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center